Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 181, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2021, 8:51 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2021, 8:51 PM MDT (02:51 UTC)
- Expired
- Jun 1, 2021, 9:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 149 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:55 PM MDT | HAIL 0.88 | 1 Sse Dilia, NM | |
| Jun 1, 8:55 PM MDT | HAIL 1 | Dilia, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 3172 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WUUS55 KABQ 020251 SVRABQ NMC019-047-020315- /O.NEW.KABQ.SV.W.0181.210602T0251Z-210602T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albuquerque NM 851 PM MDT Tue Jun 1 2021 The National Weather Service in Albuquerque has issued a * Severe Thunderstorm Warning for... Southwestern San Miguel County in northeastern New Mexico... Northwestern Guadalupe County in east central New Mexico... * Until 915 PM MDT. * At 851 PM MDT, a severe thunderstorm was located near Dilia, or 26 miles south of Las Vegas, moving south at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Dilia, Anton Chico and Tecolotito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to an interior room on the lowest floor of a building. && LAT...LON 3531 10519 3531 10497 3500 10492 3500 10525 TIME...MOT...LOC 0251Z 000DEG 17KT 3524 10508 HAIL...1.00IN WIND...<50MPH $$ 12
1 follow-up statement
161
WWUS55 KABQ 020305
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
905 PM MDT Tue Jun 1 2021
NMC019-047-020315-
/O.CON.KABQ.SV.W.0181.000000T0000Z-210602T0315Z/
San Miguel-Guadalupe-
905 PM MDT Tue Jun 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHWESTERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES...
At 905 PM MDT, a severe thunderstorm was located over Dilia, or 27
miles northwest of Santa Rosa, moving south at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Dilia, Anton Chico and Tecolotito.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3525 10519 3526 10498 3500 10492 3500 10525
TIME...MOT...LOC 0305Z 000DEG 17KT 3517 10508
HAIL...1.50IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:53 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 1, 5:53 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 553 PM MDT Tue Jun 1 2021 .AVIATION... 00Z TAF CYCLE Mostly VFR conditions this evening will give way to MVFR to IFR in much of eastern NM overnight with low clouds and patchy fog developing again. A few strong to severe storms are also possible with large hail and strong wind gusts through about 03Z with MVFR conditions possible. Gusty east canyon wind will also redevelop at KABQ tonight, wind gusts will get close to 35 knots between 02Z and 06Z. Will monitor to a possible AWW. Yet another round of showers and thunderstorms Wednesday afternoon over much of the area, aside from the northwest which should be dry. && .PREV DISCUSSION...256 PM MDT Tue Jun 1 2021... .SYNOPSIS... Another round of thunderstorms is underway across central and eastern New Mexico this afternoon, with the potential for large hail, damaging winds and localized flash flooding through the evening hours across the eastern plains. Expect a similar setup Wednesday, with storms favoring the mountains and eastern highlands and plains. Moisture will work a bit further west Thursday into Friday, bringing improved chances for storms to the western half of the state. High pressure will shift slowly east into the state over the weekend, bringing warmer temperatures and a downtrend in thunderstorm activity to the western half. A Pacific low may bring drier air and stronger winds to the area early next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... The upper-level low remains stalled to our southwest with its center near the Baja Peninsula. Meanwhile, northwest flow remains over the state thanks to a ridge with its axis over the PacNW. Latest mesoanalysis indicates return flow and low-level moisture continues across the east with dewpoints in the 50's although it is weaker compared to the past couple days. Water vapor imagery also indicates that some drier air has filtered into the state, and that is also reflected on this morning's PWATs from the region which show a slight downtrend in the atmospheric moisture. Still, enough instability and moisture remains to allow for another round of convection which formed early this afternoon over the usual high terrain areas. Steering flow is allowing these storms to drift southeast. The area of most concern for strong to severe storms remains across the east as well as south central NM - Lincoln and Socorro counties - where the highest instability of about 1000 J/kg of MLCAPE resides. Shear isn't too impressive today, but 25-30 knots of bulk shear across east central and southeast NM could support large hail. Latest hi-res guidance moves the stronger storms and severe weather threat into the TX Panhandle by midnight, but lingering showers may continue near the NM/TX border, particularly Curry and Roosevelt counties, late tonight. Otherwise, high overnight surface humidities will support more patchy fog across portions of eastern NM tonight. The upper-level low remains stalled over the Baja Peninsula on Wednesday, and northwest flow continues over the area. Additional drier air working its way in from the west may limit storm chances along and west of the Continental Divide. For areas along and east of the central mountain chain, it will be a fairly similar day as convection starts by the early afternoon across the high terrain and drifts southeast. The threat for strong to severe storms won't be quite so large tomorrow and primarily highlights east central and southeast NM where the highest instability of MLCAPE values of 1000- 1500 J/kg will exist. Shear once again doesn't look impressive tomorrow, but isolated strong to severe storms with hail and strong winds will be possible. The current SPC Day 2 Outlook outlines this area in a marginal risk which looks to be appropriate. LONG TERM...(THURSDAY THROUGH TUESDAY)... An upper level high will expand over the Great Basin and Desert Southwest Thursday to near 589dam at 500mb. We'll be on the periphery of the upper high circulation with plenty of moisture for another round of daytime heating triggered convection. Steering flow on Thursday will be from north to south, which should favor the Santa Fe and Albuquerque Metros for some late day thunderstorm impacts. Similar setup for Friday, although the 12Z models show PWATs continuing an uptrend to between 0.80-0.95" at KABQ, which should be good for some late day heavy rainers. Expect a gradual downtrend in PWATs from Saturday through Tuesday as the upper level high weakens and shifts over the state by Sunday. This trend should focus storms back over eastern NM by Sunday and will lead to an uptrend in temperatures back to near normal areawide. There is some disagreement in the timing of a Pacific low moving from offshore of southern California toward the southern Rockies early next week, but both the 12Z GFS and ECMWF are supportive of a drier airmass moving in with stronger winds at some point Mon/Tue, with at least some potential for dryline thunderstorms across far eastern NM. 15/11 && .FIRE WEATHER... There are no critical fire weather concerns over the next week. Across the east, daily rounds of showers and thunderstorms are expected to continue. Storms will initially form over the usual high terrain areas before tracking south to southeast onto the lower elevations across eastern NM. Wetting precipitation will most favor the higher terrain with localized areas across the plains also seeing wetting precipitation depending on thunderstorm areas. Across the west, drier air filtering into the area will result in a general downtrend in thunderstorm coverage, especially along and west of the Continental Divide. However, light winds will limit any critical fire weather concerns. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 1, 4:19 AM MDT, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 419 AM MDT Tue Jun 1 2021 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 419 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains and track toward the south and southeast over lower elevations today, then linger mainly over eastern areas tonight. Elsewhere, mainly isolated showers and thunderstorms are expected as far west as the continental divide. A few storms may turn severe along and east of the central mountain chain, and also in Socorro County, this afternoon and evening. Locally heavy rainfall will also be possible along and east of the central mountain chain this afternoon and evening with the potential for flash flooding, especially below burn scars, in urban areas with poor drainage, and in locations where the ground is already saturated from recent heavy rain events. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday through Sunday, daily rounds of showers and thunderstorms will develop over the mountains and track toward the south and southeast over the lower elevations. A few strong to severe storms will be possible each day, mainly along and east of the central mountain chain. Locations along and east of the central mountain chain will continue to be favored for locally heavy rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 44
In the hours before
Special weather statement, Jun 1, 5:43 PM MDT, 3 hours 8 minutes before
Special Weather Statement National Weather Service Albuquerque NM 543 PM MDT Tue Jun 1 2021 NMZ215-228-020015- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 543 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 615 PM MDT... At 543 PM MDT, Doppler radar was tracking a strong thunderstorm near Ocate, or 23 miles west of Springer, moving south at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Wagon Mound, Ocate and Rayado. This includes Interstate 25 between Mile Markers 385 and 389. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3633 10514 3638 10486 3599 10468 3591 10509 TIME...MOT...LOC 2343Z 340DEG 32KT 3626 10500 34
Local storm report, Jun 1, 6:42 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
642 PM MDT TUE JUN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 15 SE VAUGHN 34.44N 105.04W
06/01/2021 E0.88 INCH GUADALUPE NM STORM CHASER
&&
EVENT NUMBER ABQ202102365
JLSSpecial weather statement, Jun 1, 7:55 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
755 PM MDT Tue Jun 1 2021
NMZ230-020230-
Union County-
755 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
830 PM MDT...
At 755 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Kenton, or 35 miles north of Clayton, moving southeast
at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3694 10300 3676 10300 3667 10312 3695 10337
3700 10330 3700 10310
TIME...MOT...LOC 0155Z 318DEG 21KT 3696 10323
34Special weather statement, Jun 1, 8:19 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
819 PM MDT Tue Jun 1 2021
NMZ229-232-233-020245-
Eastern San Miguel County-Guadalupe County-Northeast Highlands-
819 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES UNTIL 845 PM MDT...
At 819 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Tecolote, or 16 miles southeast of Las Vegas,
moving south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dilia, Anton Chico, San Agustin and Tecolotito.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3544 10495 3518 10491 3519 10529 3522 10529
3547 10516
TIME...MOT...LOC 0219Z 014DEG 11KT 3538 10508
12Special weather statement, Jun 1, 8:21 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
821 PM MDT Tue Jun 1 2021
NMZ230-020245-
Union County-
821 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY UNTIL 845 PM
MDT...
At 821 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seneca, or 7 miles northeast of Clayton, moving southeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clayton and Seneca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3650 10304 3639 10304 3649 10323 3665 10312
3661 10300 3650 10300
TIME...MOT...LOC 0221Z 298DEG 34KT 3654 10309
40Special weather statement, Jun 1, 8:46 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 846 PM MDT Tue Jun 1 2021 NMZ229-232-233-020315- Eastern San Miguel County-Guadalupe County-Northeast Highlands- 846 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES UNTIL 915 PM MDT... At 846 PM MDT, Doppler radar was tracking a strong thunderstorm near Dilia, or 26 miles south of Las Vegas, moving south at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dilia, Anton Chico and Tecolotito. This includes Interstate 40 between Mile Markers 243 and 261. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3531 10518 3532 10496 3495 10490 3495 10523 TIME...MOT...LOC 0246Z 359DEG 23KT 3524 10508 12
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:55 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jun 1, 8:19 PM MDT | Special Weather Statement | ABQ | San Miguel | 26 min |
| Jun 1, 8:21 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jun 1, 8:46 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Jun 1, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 31 min |
| Jun 1, 9:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jun 1, 9:37 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 68 min |
| Jun 1, 10:12 PM MDT | Tornado Warning | ABQ | Quay, Union | 31 min |
| Jun 1, 10:41 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 47 min |
| Jun 1, 10:43 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Jun 1, 11:03 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Jun 1, 11:06 PM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| Jun 1, 11:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 59 min |
| Jun 1, 11:43 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| Jun 2, 12:13 AM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Jun 2, 2:33 AM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jun 2, 2:11 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| Jun 2, 2:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jun 2, 2:41 PM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| Jun 2, 2:57 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jun 2, 3:01 PM MDT | Special Weather Statement | ABQ | Chaves | 14 min |
| Jun 2, 3:16 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Jun 2, 3:23 PM MDT | Special Weather Statement | ABQ | Lincoln | 37 min |
| Jun 2, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 26 min |
| Jun 2, 3:37 PM MDT | Special Weather Statement | ABQ | Harding | 23 min |
| Jun 2, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 49 min |
| Jun 2, 4:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 2, 4:04 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Jun 2, 4:15 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 2 hr |
| Jun 2, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 28 min |
| Jun 2, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 2, 4:54 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| Jun 2, 5:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.